Blog Archives


Osteoporosis Drugs Can CAUSE Bone Fractures!

Posted by Dr. Lori Arnold

Drugs-under-bisphosphonate-class-prove-harmful-to-some

‎Bisphosphonates‬, ‪drugs that are indicated for Osteoporosis‬ can CAUSE thigh bone fractures. This is the latest news from a recent study showing a new trend that has developed resulting from the use of drugs like Fosamax, Boniva, Actonel, Aredia, Nerixia, Zometa, and known by generic names as well. These drugs are taken to INCREASE bone density.
Studies have found that bisphosphonates decrease fractures in the vertebrae by more than 50% and fractures elsewhere by 40%. But the drugs also cause a small risk of atypical femur fractures. These fractures typically occur with little or no force or trauma, and often are preceded by pain. The vast majority of atypical femur fractures are seen after an average of three years of bisphosphonate use. Treatment of atypical femur fractures should begin with the immediate cessation of bisphosphonates. Calcium and vitamin D supplementation should be maximized. “The current recommended dosing for calcium and vitamin D are under debate and may be too low for the majority of those affected,” the authors write.
Even worse, complete fractures are treated surgically with implanted titanium rods!! Symptomatic, incomplete fractures, indicated by thigh pain and X-rays, may also be treated surgically with titanium rods, in order to prevent complete fractures.
Let me pose THIS question to you… WHY NOT maximize your VITAMIN D levels between 70-90 ng/ml and optimize your calcium to PREVENT this from happening in the first place. Seems logical to me!!

 


Another Life Destroyed by Nexium

Posted by Dr. Lori Arnold

38

Another story I just heard about an additional patient who’s life was destroyed by a prescription medication. This time, it is the same medication that destroyed my gut and caused osteopenia for me. Read this story and please say some prayers for this patient:

“Asking for prayers for my neighbor. He was put on Nexium for acid reflux for years – developed osteoporosis as a result (these medications are only meant to be used short-term as they limit the body’s ability to absorb calcium, magnesium, and other nutrients). As a result, he developed severe osteoporosis and has had multiple leg and hip fractures as a result. Recently he had a knee replacement surgery that became severely infected. Tomorrow they are going to have to go back in and remove the appliances from the knee or he is going to have to have his leg amputated. He will be in a wheelchair permanently for at least the next year while this surgery heals and hopefully the infection is brought under control. He and his wife are so discouraged and I know they would appreciate you remembering them in your thoughts and prayers. His name is Larry and her name is LaDonna. Thanks, friends!”
Thank you, Carlene Snyder, for sharing this story with my community!